Alert archive / Kentucky / Tornado Warnings in 2006
Tornado Warning 54, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Apr 7, 2006, 8:33 PM EDT for Anderson County, Kentucky. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 8:33 PM EDT (00:33 UTC)
- Expired
- Apr 7, 2006, 9:02 PM EDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Anderson County, KY
The radar
The Louisville radar (KLVX), 83 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 8:52 PM EDT | FUNNEL CLOUD | Lawrenceburg, KY | |
| Apr 7, 8:55 PM EDT | HAIL 0.88 | Lawrenceburg, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:08 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLMK 080033
TORLMK
KYC005-080115-
/O.NEW.KLMK.TO.W.0054.060408T0033Z-060408T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
833 PM EDT FRI APR 7 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
ANDERSON COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 915 PM EDT
* AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES WEST OF
LAWRENCEBURG...MOVING EAST AT 35 MPH.
* THE TORNADO IS WILL BE NEAR...
LAWRENCEBURG BY 850 PM EDT.
SPOTTERS HAVE REPORTED FUNNEL CLOUDS WITH THIS STORM...SO IT STILL
HAS THE POTENTIAL TO PRODUCE A TORNADO.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.
LAT...LON 3810 8505 3794 8517 3792 8501 3797 8486
3809 8486
$$
AL2 follow-up statements
000
WWUS53 KLMK 080047
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
847 PM EDT FRI APR 7 2006
KYC005-080115-
/O.CON.KLMK.TO.W.0054.000000T0000Z-060408T0115Z/
ANDERSON KY-
847 PM EDT FRI APR 7 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR ANDERSON
COUNTY...
AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LAWRENCEBURG...OR
ABOUT 27 MILES WEST OF LEXINGTON....MOVING EAST AT 45 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.
LAT...LON 3810 8505 3794 8517 3792 8501 3797 8486
3809 8486
$$
AL000
WWUS53 KLMK 080102
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
901 PM EDT FRI APR 7 2006
KYC005-080111-
/O.CAN.KLMK.TO.W.0054.000000T0000Z-060408T0115Z/
ANDERSON KY-
901 PM EDT FRI APR 7 2006
...THE TORNADO WARNING FOR ANDERSON COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST INTO WOODFORD
COUNTY...SO THE WARNING HAS BEEN CANCELLED. STRONG STORMS WILL
CONTINUE TO AFFECT THE COUNTY. REPORT ANY DAMAGE TO LOCAL LAW
ENFORCEMENT.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.
LAT...LON 3810 8505 3794 8517 3792 8501 3797 8486
3809 8486
$$
ALWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 7, 5:43 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 7, 5:43 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 543 PM EDT FRI APR 7 2006 .SHORT TERM(MESOSCALE UPDATE). SUPERCELLS CONTINUE TO MOVE OUT OF TN AND HAVE DISTINCT RIGHT MOVING CHARACTERISTICS...AND NOW THE OUR MAIN FOCUS IS THE LINE OF STORMS THAT ARE FORMING AHEAD OF THE FRONT. THIS SHOULD ENHANCE THE WIND POTENTIAL GIBSON COUNTY KY STORM JUST PRODUCED BASEBALL SIZE HAIL. THIS STORM IN ENTERING AIR THAT HAS NOT BEEN WORKED OVER...SO THE TORNADO THREAT WILL CONTINUE. LARGE HAIL IS STILL A THREAT WITH OPTIMUM WBZS. DEW POINTS DROP OFF BEHIND THE FRONT AND THINGS WILL QUIET DOWN BY MID TO LATE EVENING. JDG .LONG TERM(SATURDAY NIGHT THROUGH FRIDAY) NO CHANGES TO THE EXTENDED PD...MAINLY DRY WITH ABOVE NORMAL TEMPS. HIGH PRESSURE WILL MIGRATE EAST TOWARD THE MID ATLANTIC COAST BY TUESDAY. MOIST SOUTHERLY FLO WILL INCREASE BY TUESDAY...BUT A RIDGE AXIS EXTENDING SOUTHWEST INTO THE NORTHERN GULF WILL INHIBIT RAPID RETURN OF GULF MOISTURE. RIDGING ALOFT WILL DEVELOP ACROSS THE LOWER OHIO VALLEY AS TROUGHING DEVELOPS ACROSS THE ROCKIES. LOW PRESSURE MOVING WEST OF THE GREAT LAKES WEDNESDAY WILL ALLOW A TROUGH TO MOVE EAST THROUGH OUR REGION WEDNESDAY. MODIFIED GULF AIR WILL APPROACH FROM THE WEST AND SO WILL KEEP LOW CHANCES FOR SHOWERS AND THUNDER WEDNESDAY...SUPPORTED BY HPC. THIS SYSTEM IS WEAK HOWEVER AND MAINLY TO OUR NORTH...SO NO COLD AIR TO FOLLOW WITH CONTD OSLO WARMING THRU FRI. --DK .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && JG/AB/DK
Hazardous weather outlook, Apr 7, 5:00 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 500 PM EDT FRI APR 7 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-080830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 600 PM CDT FRI APR 7 2006 /500 PM EDT FRI APR 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE TWO STATE REGION. A COLD FRONT WILL DROP SOUTHEAST ACROSS THE REGION TONIGHT WHILE AN AREA OF LOW PRESSURE DEVELOPS ALONG THE COLD FRONT OVER SOUTHEAST MISSOURI. BOTH THE LOW PRESSURE AND COLD FRONT WILL CONTINUE TO MOVE TO THE SOUTHEAST DURING THE OVERNIGHT HOURS. THE MAIN FOCUS FOR THE THUNDERSTORM ACTIVITY WILL BE ALONG AND AHEAD OF THE COLD FRONT AND THE SURFACE LOW PRESSURE. THE MAIN SEVERE WEATHER THREAT WILL BE FOR ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. THERE WILL BE THE POSSIBILITY OF FROST OR FREEZING TEMPERATURES SUNDAY MORNING AS COOL HIGH PRESSURE BUILDS INTO THE LOWER OHIO VALLEY. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE NEXT WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND TONIGHT. FOR THE LATEST INFORMATION ON THESE DEVELOPING STORMS LISTEN TO NOAA WEATHER RADIO OR BROADCAST MEDIA. INFORMATION MAY ALSO BE FOUND ON THE WEB AT WEATHER.GOV/LOUISVILLE. --21
In the hours before
Local storm report, Apr 7, 8:06 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG PLEASURE RIDGE PARK 38.15N 85.85W
04/07/2006 JEFFERSON KY EMERGENCY MNGR
TREE FELL ONTO A HOUSE. EVENT TIME ESTIMATED
&&
CSLocal storm report, Apr 7, 8:07 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
807 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL CAREFREE 38.24N 86.36W
04/07/2006 E1.75 INCH CRAWFORD IN LAW ENFORCEMENT
&&
RLLocal storm report, Apr 7, 8:15 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
815 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM FUNNEL CLOUD WATERFORD 38.03N 85.43W
04/07/2006 SPENCER KY TRAINED SPOTTER
NEAR HWY 44 AND 623 HEADING EAST.
&&
CSSpecial weather statement, Apr 7, 8:18 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 818 PM EDT FRI APR 7 2006 INZ084-089>092-KYZ023>043-045>048-053-054-061>063-070>072-080115- ANDERSON KY-BOURBON KY-BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CLARK IN- CRAWFORD IN-EDMONSON KY-FAYETTE KY-FLOYD IN-FRANKLIN KY-GRAYSON KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON KY-JESSAMINE KY-LARUE KY-LOGAN KY-MARION KY-MEADE KY- MERCER KY-NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-PERRY IN-SCOTT KY- SHELBY KY-SIMPSON KY-SPENCER KY-TRIMBLE KY-WARREN KY-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BEAVER DAM...BOWLING GREEN... CORYDON...CYNTHIANA...ELIZABETHTOWN...ENGLISH...FRANKFORT... FRANKLIN...GEORGETOWN...HARDINSBURG...HARRODSBURG...JEFFERSONVILLE... LAWRENCEBURG...LEITCHFIELD...LEXINGTON...LOUISVILLE... MOUNT WASHINGTON...MUNFORDVILLE...NEW ALBANY...PARIS... RUSSELLVILLE...SHELBYVILLE...SPRINGFIELD...TAYLORSVILLE... TELL CITY...VERSAILLES 818 PM EDT (718 PM CDT) FRI APR 7 2006 ...TORNADO WATCH REMAINS IN EFFECT... A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MOVING EAST SOUTHEAST AT 30 TO 40 MPH ACROSS FAR SOUTHERN INDIANA AND CENTRAL KENTUCKY. THESE STORMS HAVE HAD A HISTORY OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 70 MPH. AT THEIR PRESENT PACE THESE STORMS WILL MOVE INTO THE LAWRENCEBURG AREA BETWEEN 840 AND 900 PM EDT...NEARING LEXINGTON BETWEEN 850 AND 910 PM EDT. AT THEIR CURRENT SPEED...ADDITIONAL STORMS WILL MOVE THROUGH THE LEITCHFIELD...ELIZABETHTOWN...AND BARDSTOWN AREAS BETWEEN 850 AND 915 PM EDT. STAY TUNED TO LOCAL MEDIA...OR NOAA WEATHER RADIO...FOR POSSIBLE WARNINGS. TRAVELERS ON THE WESTERN KENTUCKY PARKWAY WEST OF ELIZABETHTOWN WILL ENCOUNTER THESE STORMS CS
Local storm report, Apr 7, 8:19 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
819 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 3 W HARTFORD 37.45N 86.95W
04/07/2006 E1.00 INCH OHIO KY TRAINED SPOTTER
&&
RLLocal storm report, Apr 7, 8:21 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
821 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 1 WSW CENTERTOWN 37.41N 87.01W
04/07/2006 E1.00 INCH OHIO KY TRAINED SPOTTER
FUNNEL CLOUD ALSO BEING REPORTED.
&&
CSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:09 PM EDT | Tornado Warning | LMK | Ohio | 36 min |
| Apr 7, 8:15 PM EDT | Tornado Warning | LMK | Spencer | 25 min |
| Apr 7, 8:45 PM EDT | Tornado Warning | LMK | Butler, Grayson, Ohio | 45 min |
| Apr 7, 8:52 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 24 min |
| Apr 7, 9:06 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 39 min |
| Apr 7, 9:07 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 28 min |
| Apr 7, 9:11 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 34 min |
| Apr 7, 9:11 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 34 min |
| Apr 7, 9:22 PM EDT | Severe Thunderstorm Warning | LMK | Edmonson | 23 min |
| Apr 7, 9:22 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 38 min |
| Apr 7, 9:46 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 29 min |
| Apr 7, 9:49 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 26 min |
| Apr 7, 10:12 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 33 min |
| Apr 7, 11:25 PM EDT | Flash Flood Warning | LMK | Logan, Simpson, Warren | 6 hr |
| Apr 8, 11:51 AM EDT | Frost Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 21 hr |
Nearby
Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.